MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-28
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Device Dislodged or Dislocated (2923); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery.When the 2.5x28 mm xience skypoint stent delivery system (sds) attempted to deploy the stent, the stent would not release from the delivery system.During an attempt to remove the device with a snare, the balloon ruptured and the stent became lodged in the femoral artery.The patient was transferred to another hospital where the stent was removed.The patient is stable.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the initially filed report it was reported that the lesion was heavily calcified.The balloon rupture was noted during the first inflation of the sds to approximately 4-6 atmospheres.The stent appeared flared and there was resistance during removal into the guiding catheter so all devices were removed as a single unit and the stent dislodged during the attempt to pull it back into the guiding catheter.The stent was removed via cut down at the other hospital.Additionally, medwatch mw5165908 received which states: coronary stent attempted to be implanted, the stent balloon burst at initial inflation, resulting in a free-floating stent.The stent was not able to be retrieved.The patient had to be transferred to a vascular surgeon to have the stent removed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported material rupture issue could not be determined.The reported material deformation, difficulty to remove, stent dislodgement and treatment appear to be related to operation context of the procedure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: corrected device available for evaluation from yes to no.H6: correction: medical device problem code 3270 was removed.Attached medwatch report #mw5165908.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21394318
Report Number2024168-2025-01761
Device Sequence Number8273620
Product Code NIQ
UDI-Device Identifier08717648233104
UDI-Public(01)08717648233104(17)270728(10)4080741
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804250-28
Device Catalogue Number1804250-28
Device Lot Number4080741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite